Jump to content

JennaJJ

Junior Member
  • Posts

    72
  • Joined

  • Last visited

About JennaJJ

  • Birthday 06/28/1968

Contact Methods

  • MSN
    PM me and I'll tell ya
  • ICQ
    0
  • Yahoo
    PM me and I'll tell ya

Profile Information

  • Interests
    Just getting thru this life.

JennaJJ's Achievements

Junior Member

Junior Member (3/9)

0

Reputation

  1. Happy Birthday! Hope you are doing well :)

  2. I hope you had a fantastic day :)

  3. I hope you have a fantastic day :)

  4. Hi, Just wondering if anyone uses any type of Holistic remedies for their depression? What I mean is... something other than meds or in *addition* to meds, which help them. For example, some people have talked about using special light boxes, which help them with SAD... "Seasonal Affective Disorder" Others have talked about Salt Lamps, something about them emitting ions that help (not sure). Also, things like Group Therapy.. the types that are "different" ... maybe based in DBT or meditations, etc. Just wondering "outside the box" Thanks
  5. Hello Eve, I've been on Emsam 12.5 mgs per day for quite a while now. I've been dealing with Major Depression for 15+ years (I'm 38) and Emsam was my "last resort" med before considering ECTherapy or VNStimulation. Meaning, my docs had tried me on LOTS of meds over the years and nothing worked. For Emsam, I didn't feel a difference until 12.5 mgs. I started at 6mgs for about 8 weeks... then progressed to 9mgs for an additional 6 weeks before graduating to the 12.5 mgs. Looking back, I probably should have just started at 9mgs. At first, I didn't feel ANY different... and was like "Oh well! Another med that doesn't work!" and was really discouraged, but when the dose was increased to what it is now, I finally felt something. It took a great deal of patience to stick with this med, but I'm glad I did. I have no idea if it's going to work in the long run.... but I'm hopeful <-- a word I would NOT have used a year ago. The only downside I can think of so far, was that I had REALLY VIVID dreams when I started the 9mgs. That may not sound like a downside, but considering I was prone to nightmares at the time, it was not fun. That part lasted for about a month and finally went away. I was also really hungry when I started, but I'm not sure if that was related to the Emsam... it went away too. Good luck whatever you decide. :)
  6. Thanks everyone. I think I passed the ultimate withdrawal test. I spent Friday night in the hospital. I was shaking, vomiting (sry tmi), and had excruciating pain in my abdomen and diaphram. They gave me fluids, phenergan, and dilaudid, ran some blood tests and did a cat scan. Turns out, I have an ulcer :( When I got home, I was nervous and upset about it, and normally I would have taken some Xanax, but I didn't! Also, interestingly, they didn't see Xanax in my blood screen, so I know that it's out of my system.
  7. Well, I'm glad I'm not the only one I guess I don't get depressed by thinking of the End, because I look at more as a rite of passage than a finality. Like, graduation is an end to college, but a new beginning. The birth of a child is the end of pregnancy, but the start of a new life, etc. So when I think about the End of this life, I see it more as the start of peace... and that's why it makes me feel better.
  8. Hi, I hope this doesn't sound strange, but I have to ask this question.... Does thinking about the "inevitable end" to this life make you feel better? There are many times when I lay in bed, or just wake up, where I ruminate for a few minutes about this life finally being over, and instead of the thought feeling morbid or sad, it actually makes me feel better. It doesn't seem normal... most people don't ever want to think about the end. I know, it's odd but having these thoughts have become a coping mechanism for me. It's like I'm reminding myself that one day, this depression will be over. Btw, I'm not referring to self-harm or suicidal tendencies, just the natural end of the journey. I welcome it.
  9. Good topic! I thought I was the only one who avoided the phone
  10. I've been prescribed Xanax since 1998 ---- .5 mgs PRN up to 4 times a day. So my dosage is (was) usually 2mgs a day. I decided to start weaning off it 2 months ago b/c I finally found an anti-depressant that *seems* to be helping with my anxiety (Emsam). I've been off it for 9 days. The problem is I have MVP (mitral valve prolapse) diganosed via ultrasound back in the early 90's. Since I've been completely without Xanax, my heart is having some weird dysrhythmias, i.e, skipping a beat, adding a beat, fluttering, etc. My p-doc doesn't seem too concerned, says it's just part of MVP. I should add, he doesn't especially want me to be off Xanax because although my panic attacks are infrequent (2 to 3 times a month), they are very disruptive and throw me for a loop. Has anyone experienced cardiac dysrhythmias with Xanax withdrawal? And if so, does it get better, worse? Thanks.
  11. That's right it's a B (one enzyme) at 6mgs, and A and B (both enzymes) starting at 9mgs. But, I don't know the particular names of the enzymes. I've never responded well to any SSRIs/SSNRIs/Tricyclics, etc. I'm diagnosed with "Refractory Depression" - which is just another way of saying, I don't respond to those classes of medications. I've been on about every antidepressant, starting in 1989, including all the a-typicals. The way my pdoc put it was, although the medication is in my system, my brain doesn't release it correctly. In some cases, when this happens to someone and they've tried everything, they can have ECT (electro convulsive therapy) and it will "reset" the brain to release the SSRI theraputically. I was scheduled for ECT a month ago, but didn't follow through. I knew there was only 1 class of AD's I hadn't taken yet (MAOIs), so we talked about it. Hence, the Emsam. I would have taken MAOIs sooner, years ago, but the dietary restrictions were so strict, that it worried me. So, when the patch came out, it was finally on the table to consider. I'm reeeeally hoping that it works and I'm trying to stay really positive.
  12. Hi Ka. That's not true hon. It's an MAOI-B, which is different than the MAOI. The patch, approved in March 06' is transdermal and does not go through the digestive system, which is why there are no dietary restrictions at the low dose and only minor ones at 9mgs. I know we can't post links here, but this is from the FDA website: "At its lowest strength, Emsam can be used without the dietary restrictions that are needed for all oral MAO inhibitors that are approved for treating major depression." (the title of the article on the FDA site is "FDA Approves Emsam (Selegiline) as First Drug Patch for Depression" ) For the highest doses of Emsam, this is the full list from my product insert of what foods to avoid: Dried meat Broad bean pods (fava beans) Aged cheeese Tap alcohol Concentrated yeast extract Sauerkraut Soybean products Lol, and I already don't eat any of those.
  13. No, I haven't gained an ounce. Also, my p-doc didn't say anything about increase/decrease in appetite due to Emsam. My speculation is, that because I have slightly more energy, my body is demanding more "fuel" ... that's just a complete guess. I hear you. Xanax was the first thing to ever control my panic attacks and, what I call "anger attacks." It's hard to tell because I'm only on the 6mg now, which is the "starter dosage." On 6mg, Emsam only stimulates 1 enzyme responsible for mood. At the theraputic dose of 9mg, it begins to act on 2 enzymes... and that's when it's supposed to work full throttle. Some people need 12mgs. Anyway, I start the 9mg tomorrow. Here's what I've noticed so far, the good and the bad. Cons: Increased appetite, but again, this may pass or be due to having more energy. Pros: I'm using less Xanax.... down by about .5mgs a day. I'm clear headed and not in a "SSRI fog," which is what I'd felt previously on other meds. Haven't had any major crying spells. I did get teary twice this week... but hey, I was watching Oprah, so don't know if that counts, lol. Hasn't effected my sleep - no insomnia or drowsiness. Not as tired during the day. ------ So overall, I'm not ready to rave about mood and anxiety improvement, but I am impressed that the side effects are practically non-existant. My pdoc said I'd need to be on the 9mg patch for at least 12 weeks to ascertain how effacious it is for me. Btw, this is the last AD my pdoc is trying with me. If it doesn't work, he's suggesting ECT or VNS.
  14. Hi, I started the Emsam patch a couple weeks ago and the last few days, I have been starving, constantly hungry. Before I started it, my appetite was pretty normal, but now, all I want to do is eat eat eat :icecream: Does anyone else have this side effect? Thanks :)
×
×
  • Create New...